Alert archive / South Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Aug 5, 2021, 4:14 PM CDT for Deuel County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 5, 2021, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Aberdeen, SD
- Hail
- 0.50 in
- Wind
- 40
County Deuel County, SD
The radar
The Sioux Falls radar (KFSD), 121 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873
WWUS83 KABR 052114
SPSABR
Special Weather Statement
National Weather Service Aberdeen SD
414 PM CDT Thu Aug 5 2021
SDZ023-052145-
Deuel SD-
414 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of east central Deuel
County through 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Cochrane Rec Area, or 10 miles southeast of Clear Lake, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Deuel
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4467 9658 4473 9653 4471 9645 4455 9645
TIME...MOT...LOC 2113Z 307DEG 10KT 4466 9650
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:44 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 5, 2:44 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 244 PM CDT Thu Aug 5 2021 .SHORT TERM...(This Evening through Friday Night) Issued at 244 PM CDT Thu Aug 5 2021 Northwest flow aloft with ample shortwave activity embedded in the flow will keep the pattern active tonight through Friday morning with persistent non-zero chances for showers. Chances for thunderstorms will increase a bit late Friday with southeast flow at the sfc drawing up llm ahead of a lee side low. A 25 kt llj will develop across the east Friday evening as the sfc low pushes into central SD. Elevated smoke from western U.S. fires will remain over the region, but temperatures are still expected to climb into the 90s on Friday as the upper ridge builds during peak heating. The ridge will collapse Friday night under the influence of an upper trough over the western Dakotas. .LONG TERM...(Saturday through Thursday) Issued at 244 PM CDT Thu Aug 5 2021 An area of low pressure and associated frontal boundaries will cross the region on Saturday, bringing the potential for strong to severe storms, mainly in eastern SD and western MN. Low level moisture advection ahead of the surface low could produce dew points in the mid to upper 60s, creating a moderately unstable environment. With about 30-40 knots of shear, along with upper level support from a trough, convection should develop over eastern SD during the mid to late afternoon hours. Increasing 850 mb winds could aide with producing a few severe storms with hail and damaging winds the main threats. Convection should progress into MN before 12Z Sunday with mostly dry conditions expected for the rest of the period. A few models are supporting a potential cool down during the middle of next week with highs in the 70s. Boundary layer dew points off the 12Z GFS drop into the mid 30s over a good portion of the CWA on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1219 PM CDT Thu Aug 5 2021 Terminals KABR,KATY,KPIR,KMBG VFR conditions are expected through the period. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...Wise LONG TERM...SD AVIATION...Wise
Hazardous weather outlook, Aug 5, 1:49 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 149 PM CDT Thu Aug 5 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061900- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 149 PM CDT Thu Aug 5 2021 /1249 PM MDT Thu Aug 5 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms are possible Saturday evening. Some of these may be strong to severe mainly east of I-29. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 4:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
414 PM CDT Thu Aug 5 2021
SDZ023-052145-
Deuel SD-
414 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of east central Deuel
County through 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Cochrane Rec Area, or 10 miles southeast of Clear Lake, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Deuel
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4467 9658 4473 9653 4471 9645 4455 9645
TIME...MOT...LOC 2113Z 307DEG 10KT 4466 9650
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KFThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:30 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 45 min |
Nearby
Special Weather Statements in South Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.